MAUDE Adverse Event Report: MAZOR ROBOTICS LTD MAZOR X SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAZOR ROBOTICS LTD MAZOR X SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number TPL0059
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a guidance system being used during a spinal procedure.It was reported that there were deviations during the procedure.The surgical system was mounted to the patient using two schanz arms connected to the psis.The procedure was split into one segment from t10-l2 and a second segment from l3-s2.The surgeon started at t10 on the left side, completed the left side, and the moved to the right side.The left t10, left t11, left l5 and right s2ai screws were deviated medially 2-3 mm due to skiving.The deviations were identified during a post-op spin.The representative noted that the patient had small pedicles.There was no patient harm and the procedure was delayed less than an hour.Additional information received from a manufacturer representative reported that a 10 point accuracy and built in self (bist) tests were performed prior to the procedure.A divot check was done during the first registration and was accurate.The surgeon did not perform an accuracy check during the second segment.The representative suspected the deviation may be caused by double schanz arm and psis pin for the mount and not tapping after pilot hole drilling.The procedure was open and bilateral retraction was used.A ct-flouro workflow was used for the t10-pelvis procedure with bilateral solera screws and ballast s2ai screws.Bilateral schanz arms and pins were placed in the right and left psis, and were used to mount the surgical system to the patient.The first registration was approved with no shifts at each segmented level.An accuracy check using the divot was completed at the start of the case and before using the drill.The workflow was as follows: proximal to distal, straight down with screw order left t10-l3 first then right t10- l3.To follow, l4-s2a1 screws were placed first, right l4 - s1 proximal to distal, straight down than left l4-s1.After s1 was placed, the left s2a1 screw was placed.The surgeon prepped the pedicle only with ballast dilator, ballast inner cannula, ballast outer cannula, and long drill.To follow, the surgeon placed the right s2a1 screw in the same order of instrumentation.The drill was set at 75,000 rpms for the entire case and the long tools were used at each trajectory.The surgeon did not use a ball-tip probe nor taps to prep for screw placement for the entire case.
 
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.The patient initials <(>&<)> age were not available.The exports/logs were returned for clinical analysis.The analysis determined the root cause of the medial deviation of left t10 and left t11 was skiving due to surgical technique, as no tapping was used after drilling.Soft tissue pressure or retraction may have been a contributing factor.In left l5 the probable cause of deviation was sub-optimal planning.For right s2 the probable cause was skiving on the si joint.A platform shift cannot be ruled out.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAZOR X SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAZOR ROBOTICS LTD
1 haeshel street. (building c)
caesarea business park
caesarea hefa,il 30798 30
IS  3079830
Manufacturer (Section G)
MAZOR ROBOTICS LTD
1 haeshel street. (building c)
caesarea business park
caesarea hefa,il 30798 30
IS   3079830
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21313049
Report Number3005075696-2025-00137
Device Sequence Number8076228
Product Code OLO
UDI-Device Identifier07290109184098
UDI-Public07290109184098
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTPL0059
Device Catalogue NumberTPL0059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Initial Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale
Patient Weight62 KG